Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 17, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 7, 2006, 1:36 PM MDT for 32 counties in North Dakota. It took effect at Oct 7, 2006, 5:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2006, 1:36 PM MDT (19:36 UTC)
- In effect from
- Oct 7, 2006, 5:00 PM MDT
- Expired
- Oct 8, 2006, 2:43 AM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 071936 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 236 PM CDT SAT OCT 7 2006 ...WINDY OVERNIGHT... .A LOW PRESSURE SYSTEM IN WESTERN NORTH DAKOTA WILL MOVE RAPIDLY NORTHEAST INTO SOUTHERN CANADA OVERNIGHT. GUSTY NORTHWEST WINDS IN EXCESS OF 30 MPH WITH GUSTS TO NEAR 40 MPH WILL SPREAD FROM WEST TO EAST ACROSS THE AREA TONIGHT. THE STRONGEST WINDS WILL BE IN WESTERN NORTH DAKOTA THIS EVENING AND IN EAST CENTRAL NORTH DAKOTA AFTER MIDNIGHT. BREEZY CONDITIONS WILL CONTINUE ON SUNDAY BEFORE TAPERING OFF SUNDAY EVENING. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080515- /O.NEW.KBIS.WI.Y.0017.061007T2300Z-061008T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 236 PM CDT SAT OCT 7 2006 /136 PM MDT SAT OCT 7 2006/ ...WIND ADVISORY IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ SUNDAY. A LOW PRESSURE SYSTEM IN WESTERN NORTH DAKOTA WILL MOVE RAPIDLY NORTHEAST INTO SOUTHERN CANADA OVERNIGHT. GUSTY NORTHWEST WINDS IN EXCESS OF 30 MPH WITH GUSTS TO NEAR 40 MPH WILL SPREAD FROM WEST TO EAST ACROSS THE AREA TONIGHT. THE STRONGEST WINDS WILL BE IN WESTERN NORTH DAKOTA THIS EVENING AND IN EAST CENTRAL NORTH DAKOTA AFTER MIDNIGHT. BREEZY CONDITIONS WILL CONTINUE ON SUNDAY BEFORE TAPERING OFF SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
2 follow-up statements
000 WWUS73 KBIS 080211 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 911 PM CDT SAT OCT 7 2006 ...WINDY OVERNIGHT... .A LOW PRESSURE SYSTEM IN NORTH CENTRAL NORTH DAKOTA WILL MOVE RAPIDLY NORTHEAST INTO SOUTHERN CANADA. GUSTY NORTHWEST WINDS IN EXCESS OF 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE OVERNIGHT. THE STRONGEST WINDS FOR THE REMAINDER OF TONIGHT WILL BE IN EAST CENTRAL AND NORTH CENTRAL NORTH DAKOTA. BREEZY CONDITIONS WILL CONTINUE ON SUNDAY BEFORE TAPERING OFF SUNDAY EVENING. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081015- /O.CON.KBIS.WI.Y.0017.000000T0000Z-061008T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 911 PM CDT SAT OCT 7 2006 /811 PM MDT SAT OCT 7 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ SUNDAY. A LOW PRESSURE SYSTEM IN NORTH CENTRAL NORTH DAKOTA WILL MOVE RAPIDLY NORTHEAST INTO SOUTHERN CANADA. GUSTY NORTHWEST WINDS IN EXCESS OF 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE OVERNIGHT. THE STRONGEST WINDS FOR THE REMAINDER OF TONIGHT WILL BE IN EAST CENTRAL AND NORTH CENTRAL NORTH DAKOTA. BREEZY CONDITIONS WILL CONTINUE ON SUNDAY BEFORE TAPERING OFF SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HW
000 WWUS73 KBIS 080843 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 343 AM CDT SUN OCT 8 2006 ...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE BEEN DECREASING GRADUALLY THIS MORNING AND ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. WINDS WERE WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS AROUND 35 MPH AT TIMES. WINDS OF 15 TO 30 MPH ARE EXPECTED TO PERSIST THROUGH THE MORNING...THEN DIMINISH TO 10 TO 20 MPH DURING THE AFTERNOON HOURS. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080945- /O.CAN.KBIS.WI.Y.0017.000000T0000Z-061008T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 343 AM CDT SUN OCT 8 2006 /243 AM MDT SUN OCT 8 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS OF 15 TO 30 MPH ARE EXPECTED TO PERSIST THROUGH THE MORNING...THEN DIMINISH TO 10 TO 20 MPH DURING THE AFTERNOON HOURS. $$ JV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 7, 1:30 PM MDT, 6 minutes earlier.
Area forecast discussion, Oct 7, 1:30 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT OCT 7 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... MAIN FORECAST CONCERNS ARE THE THREAT FOR PRECIPITATION TONIGHT AND THE WIND POTENTIAL FOR TONIGHT. HAVE GENERALLY FOLLOWED THE NAM FOR THE FIRST 12 TO 24 HOURS...AND THE GFS THERE AFTER. PRECIPITATION CONTINUES IN NORTHEAST MONTANA...SIMILAR TO THE NAM FORECAST. THIS PRECIPITATION SHIELD SHOULD LIFT NORTHEASTWARD AND PRIMARILY AFFECT SOUTHERN CANADA. HOWEVER...EXPECT PRECIP WILL BRUSH THE NORTHWEST AND NORTH CENTRAL THIS EVENING AND OVERNIGHT. WILL KEEP SOME LOW POPS ACROSS THE SOUTH THIS EVENING DUE TO THE SMALL THREAT OF CONVECTIVE DEVELOPMENT. SHARP SURFACE LOW FORECAST TO MOVE NORTHEAST OVERNIGHT. COLD ADVECTION AND TIGHT PRESSURE GRADIENT WILL BRING WINDS OF 30 TO 40 MPH AT TIMES. HOWEVER...UPPER WINDS NOT LINED UP WITH LOWER LEVELS...SO NOT LOOKING FOR HIGHER WIND THREAT. WILL COVER THE CWA WITH A WIND ADVISORY FOR TONIGHT. HOWEVER...MAIN THREAT WILL BE BEFORE 06Z IN THE WESTERN PART OF THE CWA AND AFTER 06Z IN THE EASTERN. WILL CONTINUE DRY FORECAST FOR SUNDAY AND MONDAY WITH COOL SURFACE HIGH PRESSURE IN PLACE ACROSS THE NORTHERN PLAINS. TEMPERATURES WILL BE FAIRLY COOL BOTH DAYS...AND STILL QUITE BREEZY ON SUNDAY. HIGHS MAINLY IN THE 50S AND LOWS AROUND 30. GFS STILL FORECASTS A COLD AIRMASS TO OVERSPREAD THE CWA STARTING FROM THE NORTH ON TUESDAY AFTERNOON. SO WILL LEAVE THE CHANCE FOR RAIN AND SNOW SHOWERS. ENTIRE CWA SHOULD BE IN THE COLD AIR BY 12Z ON WEDNESDAY WITH H8 TEMPS ON THE GFS AROUND -14C. .LONG TERM...WEDNESDAY THROUGH SATURDAY... FOR THE BEGINNING OF THE PERIOD A SURGE OF COLD AIR DROPS SOUTH OVER THE STATE. DIFFICULTY IN DETERMINING HOW LOW TEMPS WILL GO AFTER THE PASSAGE OF THE COLD FRONT WEDNESDAY NIGHT (LOW 20S) AND THURSDAY. TOOK TEMPS DOWN A BIT AFTER SEEING NEW MEX DATA. KEPT THE RAIN/SNOW MIX GOING IN THE COLD ADVECTION BEHIND THE FRONT. ALL SNOW AT NIGHT. NO WEATHER FOR DAYS 6 AND 7. VERY COLD AIR IS QUICK TO EXIT THE REGION WITH A QUICK RECOVERY BY DAY 8 AS UPPER LEVEL NORTHWEST FLOW BECOMES MORE ZONAL. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ SUNDAY FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009- NDZ010-NDZ011-NDZ012-NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021- NDZ022-NDZ023-NDZ025-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036- NDZ037-NDZ040-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047- NDZ048-NDZ050-NDZ051. && JF/CP
Hazardous weather outlook, Oct 7, 4:23 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 523 AM CDT SAT OCT 7 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 523 AM CDT SAT OCT 7 2006 /423 AM MDT SAT OCT 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND INTO TONIGHT AS A LOW PRESSURE SYSTEM MOVES FROM CENTRAL NORTH DAKOTA THIS AFTERNOON TO NEAR LAKE WINNIPEG THIS EVENING AND TO WESTERN ONTARIO BY SUNDAY MORNING. COOL HIGH PRESSURE WILL MOVE FROM WESTERN CANADA SOUTH INTO THE DAKOTAS AND MONTANA. SHOWERS AND POSSIBLY THUNDERSTORMS ARE EXPECTED OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN NORTH DAKOTA TUESDAY AFTERNOON BRINGING STRONG WINDS AND MUCH COLDER AIR TO THE REGION FOR WEDNESDAY THROUGH FRIDAY. HIGH TEMPERATURES ON WEDNESDAY ARE EXPECTED TO REACH ONLY THE UPPER 30S TO MID 40S ACROSS THE STATE. LOWS WEDNESDAY NIGHT ARE EXPECTED TO RANGE FROM THE UPPER TEENS TO MID 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.